Alert archive / Virginia / Flash Flood Warnings in 2016
Flash Flood Warning 3, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 1, 2016, 6:47 PM EDT for City of Chesapeake, City of Virginia Beach, Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2016, 6:47 PM EDT (22:47 UTC)
- Expired
- Jul 1, 2016, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:30 PM EDT | FLASH FLOOD | 2 Sse Hickory, VA | MULTIPLE STREETS AND YARDS UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
214
WGUS51 KAKQ 012247
FFWAKQ
VAC550-810-020145-
/O.NEW.KAKQ.FF.W.0003.160701T2247Z-160702T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
647 PM EDT FRI JUL 1 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE SOUTHEASTERN CITY OF CHESAPEAKE IN SOUTHEASTERN VIRGINIA...
THE SOUTHEASTERN CITY OF VIRGINIA BEACH IN SOUTHEASTERN VIRGINIA...
* UNTIL 945 PM EDT
* AT 646 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VIRGINIA BEACH...CHESAPEAKE...NORTHWEST...BACK BAY...FENTRESS...
MOUNT PLEASANT...CHESAPEAKE AIRPORT...PUNGO...HICKORY...
SANDBRIDGE BEACH...MUNDEN AND SIGMA.
ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED
AREA.
LAT...LON 3651 7586 3655 7587 3653 7590 3653 7588
3651 7588 3651 7591 3655 7591 3655 7601
3652 7597 3651 7598 3651 7608 3652 7606
3652 7603 3655 7604 3655 7635 3670 7636
3674 7590 3651 7581 3650 7581
$$
SCALORA1 follow-up statement
744
WGUS71 KAKQ 020041
FFSAKQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
841 PM EDT FRI JUL 1 2016
VAC550-810-020145-
/O.CON.KAKQ.FF.W.0003.000000T0000Z-160702T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF CHESAPEAKE VA-CITY OF VIRGINIA BEACH VA-
841 PM EDT FRI JUL 1 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR ...
THE SOUTHEASTERN CITY OF CHESAPEAKE AND THE SOUTHEASTERN CITY OF
VIRGINIA BEACH...
AT 840 PM EDT...LOCAL LAW ENFORCEMENT REPORTED HEAVY RAIN DUE TO A
THUNDERSTORM OVER CHESAPEAKE. AT LEAST THREE TO FOUR INCHES OF RAIN
HAVE FALLEN. FLASH FLOODING IS EXPECTED.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3651 7586 3655 7587 3653 7590 3653 7588
3651 7588 3651 7591 3655 7591 3655 7601
3652 7597 3651 7598 3651 7608 3652 7606
3652 7603 3655 7604 3655 7635 3670 7636
3674 7590 3651 7581 3650 7581
$$
SCALORAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 4:17 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 1, 4:17 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 417 PM EDT FRI JUL 1 2016 .SYNOPSIS... A cold front crosses the region this evening into Saturday morning. The front will then remain nearly stationary across North Carolina from Saturday afternoon into early next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Latest surface analysis places the frontal boundary over the Piedmont. A warm, moist, and unstable air mass remains over the local area. KAKQ radar depicts a line of heavy rain with intense lightning along a line from Isle of Wight County northeastward to the Maryland Eastern Shore. In the wake of this line, outflows and cool pools have helped develop additional showers and thunderstorms along Interstate 85 in south central Virginia northward to Richmond. All this activity will continue to push eastward through the afternoon, with additional scattered activity expected to develop in the unstable air mass through late today. Thereafter, attention turns to the approaching cold front. Upper level flow kicks around to the west early evening as the cold front drops into the region. Westerly flow and limited forcing will begin to limit the overall coverage into the Piedmont and central Virginia, but still anticipate solid chance to likely POPs north and east of Richmond. Air mass remains unstable ahead of the front, with deep layer shear progged around 30 to 35 knots. Strong winds, hail, and locally heavy rainfall are still possible. SPC maintains a slight risk for severe weather. POPs begin to taper off as the front pushes toward the coast and deepest moisture pushes offshore. High resolution guidance drops showers along the coast before dissipating as they move offshore. Sky begins to clear inland late tonight, remaining partly cloudy near the coast. Lows in the upper 60's to low 70's. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... Potent upper wave lifts into southeast Canada with westerly flow over the Mid-Atlantic region. The front stalls in the vicinity of northern North Carolina in the zonal flow. Deepest moisture pushes south of the local area Saturday. Will keep chance POPs across northern North Carolina where models depict best forcing along the front and deepest moisture. Highs Saturday generally in the mid 80's (cooler near the coast) under a mostly sunny sky north to partly cloudy south. Wavy front lifts northward slightly Saturday night as the southeast Canadian wave lifts northeast and another wave approaches from the west. POPs increase to solid chance to likely POPs across the far south. Clouds increase with a mostly cloudy sky expected. Lows in the mid to upper 60's. The wavy front will linger in the vicinity of the North Carolina/Virginia border through Monday in westerly flow aloft. Several waves are expected to ride along the frontal boundary as high precipitable water air pools along the front. Expect period of showers Sunday and Monday, especially across southern Virginia and northern North Carolina. Timing each wave is difficult at this point, so will refrain from likely POPs at this time. However, do expect much of the southern area to receive rainfall. Better chances for showers and thunderstorms expected areawide Monday afternoon as a more potent wave approaches from the west, amplifying the flow and lifting the front northward. The potential still exists for periods of heavy rainfall, with minor flooding possible. Highs Sunday and Monday will be in the low to mid 80's. Lows in the mid to upper 60's to low 70's. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A frontal boundary shifts northward through the area during the evening of Independence Day as a trough drops into the Great Lakes and a ridge builds over the East Coast. The front then drops back into the region Tuesday, and then pushes south of the area Tuesday night into Wednesday. By later in the week, a weak trough lingers well off the coast as a mid/upper ridge becomes centered over the Southern Plains and Lower Mississippi Valley and extends up into the Ohio Valley. PoPs will generally be diurnally driven Monday and Tuesday, averaging 30-50% across the area. PoPs drop to less than 15% by Wednesday as drier air builds in from the north. A shortwave trough dropping in from the NW could trigger some afternoon/evening showers/tstms by Thursday, but confidence with respect to details is low at this range (a week in advance). Forecast high temperatures are generally in the mid/upper 80s Tuesday-Wednesday, and then trend into the mid 80s to around 90 Thursday-Friday. Lows will average in the mid 60s to low 70s. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Sct tstms contg to develop early this aftn...mnly in ern VA. Additional shras/tstms xpcd through the aftn/eve. Went w/ mnly VCTS given isold/sct coverage. Otrw...sct-bkn layered cldns...cigs mnly 5-10kft. Cdfnt crosses the region tonight shifting winds to more NNW by 12Z/02. Boundary stalls acrs far srn VA/nrn NC on Sat...may be a focus for at least isold aftn/eve tstms at PHF/ORF/ECG. Lo pres tracks acrs the rgn Sun into Mon with periods of IFR and/or MVFR conds in numerous shras/sct tstms. && .MARINE... A cold front drops into the area this evening, and pushes through later tonight, with high pressure building into the area Saturday. A brief NNW surge is expected in the wake of the front early Saturday morning. Generally sub-SCA conditions are expected, but a brief period of wind gusts up to 20kt is possible over the Bay. The wind becomes NE and gradually diminishes Saturday. The front drops south of the area Saturday night into Sunday, and then lifts through the area Sunday night into Monday. A weak front approaches from the NW Monday night and drops into the area Tuesday. Seas average 2-3ft through the period, with 1-2ft waves in the Bay. A brief period of 2-3ft waves is possible in the Bay Saturday morning with the aforementioned surge. && .CLIMATE... June 2016 goes down as the 7th wettest June on record at 7.81 inches. The May-June total at RIC ended at 17.60 inches, making the two month period the 2nd wettest on record. The 1st was 1972 with 17.69 inches. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...SAM NEAR TERM...SAM SHORT TERM...SAM LONG TERM...AJZ AVIATION...ALB/MPR MARINE...AJZ CLIMATE...
Hazardous weather outlook, Jul 1, 4:30 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 430 PM EDT FRI JUL 1 2016 NCZ012>017-030>032-102-VAZ065-066-079-087-092-093-095>098-525-022030- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-MECKLENBURG-LUNENBURG- BRUNSWICK-GREENSVILLE-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-HAMPTON/POQUOSON- 430 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WILL PRODUCE LOCALLY HEAVY RAINFALL. GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE SATURDAY INTO EARLY NEXT WEEK AS A FRONTAL BOUNDARY STALLS OVER THE REGION. HEAVY RAIN AND MINOR FLOODING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ048-060>062-064-067>069-075>078-080>086-088>090-099-100-509>524- 022030- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-NOTTOWAY-AMELIA- POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- SUSSEX-SURRY-JAMES CITY-ACCOMACK-NORTHAMPTON-WESTERN LOUISA- EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- 430 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS LATE TODAY AND THIS EVENING WILL BRING THE POSSIBILITY OF LOCALLY HEAVY RAINFALL, STRONG WINDS, AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE SUNDAY INTO EARLY NEXT WEEK AS A FRONTAL BOUNDARY STALLS OVER THE REGION. HEAVY RAIN AND MINOR FLOODING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDZ021>025-022030- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 430 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. SOME STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WHICH COULD LEAD TO RISES ON ALREADY SWOLLEN STREAMS AND CREEKS FROM LAST TUESDAYS HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE SUNDAY NIGHT INTO EARLY NEXT WEEK AS A FRONTAL BOUNDARY STALLS OVER THE REGION. HEAVY RAIN AND MINOR FLOODING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MINNICK
In the hours before
Local storm report, Jul 1, 5:23 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
523 PM EDT FRI JUL 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM MARINE TSTM WIND 7 SW FISHERMANS ISLAND 37.04N 76.08W
07/01/2016 M76 MPH ANZ632 VA MESONET
66 KT GUST AT 3RD ISLAND.
&&
MASSpecial weather statement, Jul 1, 5:28 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
528 PM EDT FRI JUL 1 2016
VAZ097-098-012215-
VIRGINIA BEACH-CHESAPEAKE-
528 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT ...THE SOUTHEASTERN CITY OF
CHESAPEAKE AND THE SOUTHERN CITY OF VIRGINIA BEACH...
AT 528 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BACK BAY...OR
7 MILES EAST OF GREAT BRIDGE...MOVING EAST AT 25 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
. IN ADDITION...RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VIRGINIA BEACH...GREAT BRIDGE...CHESAPEAKE...PRINCESS ANNE...
BACK BAY...FENTRESS...MOUNT PLEASANT...PUNGO...DAM NECK...SIGMA...
HERBERTS CORNER...HICKORY...SANDBRIDGE BEACH AND MUNDEN.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3649 7586 3655 7587 3655 7589 3653 7590
3652 7587 3652 7588 3650 7588 3650 7591
3655 7591 3655 7598 3652 7597 3655 7600
3655 7604 3660 7632 3677 7631 3679 7592
3660 7583 3648 7581
TIME...MOT...LOC 2128Z 277DEG 21KT 3668 7610
SCALORASpecial weather statement, Jul 1, 5:47 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
547 PM EDT FRI JUL 1 2016
VAZ092-093-012230-
ISLE OF WIGHT-SOUTHAMPTON-
547 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ISLE OF WIGHT...AND
SOUTHAMPTON COUNTIES AND THE CITY OF FRANKLIN...
AT 547 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COURTLAND...
MOVING EAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...COURTLAND...IVOR...NEWSOMS...SEDLEY...ZUNI...CARRSVILLE...
HUNTERDALE...CAPRON...JOYNER...WALTERS...DREWRYVILLE...BERLIN...
LEES MILL...SHILOH...COLLOSSE...SEBRELL...STORY...
VICKSVILLE AND BURDETTE.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3658 7729 3676 7732 3693 7681 3673 7677
3665 7690 3662 7690
TIME...MOT...LOC 2147Z 253DEG 26KT 3673 7713
SCALORASpecial weather statement, Jul 1, 5:50 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
550 PM EDT FRI JUL 1 2016
VAZ509-510-012230-
WESTERN LOUISA-EASTERN LOUISA-
550 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LOUISA COUNTY...
AT 549 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
ORANGE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR...
LOUISA AROUND 625 PM EDT.
MINERAL AROUND 630 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GREEN SPRINGS...WARES
CROSSROADS...LOUISA AIRPORT...VAWTER CORNER...TREVILIANS AND
GORDONSVILLE.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3813 7821 3813 7818 3815 7809 3813 7805
3814 7801 3812 7798 3811 7793 3812 7792
3811 7790 3811 7788 3810 7786 3810 7782
3809 7782 3794 7797 3812 7822
TIME...MOT...LOC 2149Z 306DEG 20KT 3817 7816
ZIMMERMANSpecial weather statement, Jul 1, 6:17 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
617 PM EDT FRI JUL 1 2016
VAZ064-510-511-012300-
CAROLINE-EASTERN LOUISA-WESTERN HANOVER-
617 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOUISA...WEST
CENTRAL CAROLINE AND NORTHWESTERN HANOVER COUNTIES...
AT 616 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF MINERAL...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR...
BUMPASS AROUND 640 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PENOLA...CEDON...
COATESVILLE...CEDAR FORK...BEAVERDAM...HEWLETT...WARES CROSSROADS...
CHILESBURG...GOLANSVILLE AND NOEL.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3810 7786 3810 7784 3808 7781 3807 7778
3806 7778 3805 7775 3802 7775 3803 7773
3801 7772 3799 7764 3808 7754 3798 7733
3779 7766 3807 7793 3811 7788
TIME...MOT...LOC 2216Z 317DEG 17KT 3807 7779
ZIMMERMANSpecial weather statement, Jul 1, 6:45 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 645 PM EDT FRI JUL 1 2016 VAZ092-093-096-012345- SUFFOLK-ISLE OF WIGHT-SOUTHAMPTON- 645 PM EDT FRI JUL 1 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ISLE OF WIGHT...AND SOUTHEASTERN SOUTHAMPTON COUNTIES...THE CITY OF FRANKLIN AND THE SOUTHWESTERN CITY OF SUFFOLK... AT 644 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM CARRSVILLE TO NEAR NEWSOMS. MOVEMENT WAS NORTHEAST AT 15 MPH. WIND GUSTS IN EXCESS OF 30 MPH AND HAIL ARE POSSIBLE WITH THESE STORMS. IN ADDITION...RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... FRANKLIN...WINDSOR...HOLLAND...SUFFOLK...CARRSVILLE...WHALEYVILLE... HUNTERDALE...SUFFOLK AIRPORT...WALTERS...RIVERDALE...INDIKA... LEES MILL...COLLOSSE...BOAZ...CLEOPUS...SAUNDERS...LUMMIS...ELWOOD... BURDETTE AND KILBY. MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS. BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING OF DITCHES AND POOR DRAINAGE AREAS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3685 7667 3657 7651 3655 7710 3677 7696 TIME...MOT...LOC 2244Z 243DEG 15KT 3671 7686 3657 7707 JFOSTER
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:15 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, Surry, Sussex | 60 min |
| Jun 30, 8:43 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 47 min |
| Jun 30, 8:48 PM EDT | Special Marine Warning | AKQ | 87 min | |
| Jun 30, 8:50 PM EDT | Special Weather Statement | AKQ | Prince George, City of Hopewell | 40 min |
| Jun 30, 9:28 PM EDT | Special Weather Statement | AKQ | Isle of Wight, James City, Surry, City of Newport News, City of Williamsburg | 47 min |
| Jun 30, 9:30 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Suffolk | 45 min |
| Jun 30, 9:35 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 40 min |
| Jun 30, 10:39 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Jul 1, 4:09 AM EDT | Special Weather Statement | AKQ | Prince Edward | 51 min |
| Jul 1, 5:15 AM EDT | Special Weather Statement | AKQ | Goochland, Powhatan | 30 min |
| Jul 1, 5:45 AM EDT | Special Weather Statement | AKQ | Chesterfield, Goochland, Hanover, Powhatan, City of Richmond | 45 min |
| Jul 1, 5:58 AM EDT | Special Weather Statement | AKQ | Hanover, City of Richmond | 32 min |
| Jul 1, 6:28 AM EDT | Special Weather Statement | AKQ | King William | 32 min |
| Jul 1, 6:57 AM EDT | Special Weather Statement | AKQ | Essex, King William | 33 min |
| Jul 1, 7:54 AM EDT | Special Weather Statement | AKQ | Northumberland | 51 min |
| Jul 1, 9:30 AM EDT | Special Weather Statement | AKQ | Northumberland | 45 min |
| Jul 1, 9:58 AM EDT | Special Weather Statement | AKQ | Northumberland | 17 min |
| Jul 1, 1:25 PM EDT | Special Weather Statement | AKQ | Accomack | 50 min |
| Jul 1, 1:37 PM EDT | Special Weather Statement | AKQ | Charles City, Gloucester, James City, Prince George, Surry, Sussex and 1 more | 53 min |
| Jul 1, 2:13 PM EDT | Special Weather Statement | AKQ | Accomack | 47 min |
| Jul 1, 2:15 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Jul 1, 2:15 PM EDT | Special Weather Statement | AKQ | Middlesex | 60 min |
| Jul 1, 2:20 PM EDT | Areal Flood Advisory | AKQ | Accomack | 3 hr |
| Jul 1, 2:33 PM EDT | Special Weather Statement | AKQ | Surry | 42 min |
| Jul 1, 2:54 PM EDT | Flash Flood Warning | AKQ | Accomack | 3 hr |
| Jul 1, 3:02 PM EDT | Special Weather Statement | AKQ | Northumberland | 28 min |
| Jul 1, 3:08 PM EDT | Special Weather Statement | AKQ | Isle of Wight, York, City of Hampton, City of Newport News, City of Poquoson | 52 min |
| Jul 1, 3:12 PM EDT | Special Weather Statement | AKQ | Northampton | 48 min |
| Jul 1, 3:21 PM EDT | Special Weather Statement | AKQ | City of Colonial Heights, City of Hopewell, City of Petersburg | 39 min |
| Jul 1, 3:30 PM EDT | Special Marine Warning | AKQ | 90 min | |
| Jul 1, 3:45 PM EDT | Special Weather Statement | AKQ | King and Queen | 60 min |
| Jul 1, 3:53 PM EDT | Special Weather Statement | AKQ | Accomack, Northampton | 67 min |
| Jul 1, 3:56 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth | 49 min |
| Jul 1, 4:15 PM EDT | Special Marine Warning | AKQ | 90 min | |
| Jul 1, 4:16 PM EDT | Special Weather Statement | AKQ | Charles City, Prince George | 59 min |
| Jul 1, 4:19 PM EDT | Special Weather Statement | AKQ | Essex, King and Queen, King William | 41 min |
| Jul 1, 4:29 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 61 min |
| Jul 1, 5:06 PM EDT | Special Marine Warning | AKQ | 39 min | |
| Jul 1, 5:26 PM EDT | Special Marine Warning | AKQ | 79 min | |
| Jul 1, 5:28 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 47 min |
| Jul 1, 5:47 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 43 min |
| Jul 1, 5:50 PM EDT | Special Weather Statement | AKQ | Louisa | 40 min |
| Jul 1, 5:57 PM EDT | Areal Flood Warning | AKQ | Accomack | 3 hr |
| Jul 1, 5:57 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 48 min |
| Jul 1, 5:59 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 2 hr |
| Jul 1, 6:17 PM EDT | Special Weather Statement | AKQ | Hanover | 43 min |
| Jul 1, 6:37 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Louisa | 38 min |
| Jul 1, 6:43 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 47 min |
| Jul 1, 6:45 PM EDT | Special Weather Statement | AKQ | City of Franklin, City of Suffolk | 60 min |
| Jul 1, 6:51 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 39 min |
| Jul 1, 7:00 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, King and Queen, King William | 45 min |
| Jul 1, 7:05 PM EDT | Special Weather Statement | AKQ | Caroline | 40 min |
| Jul 1, 7:28 PM EDT | Severe Thunderstorm Warning | AKQ | City of Suffolk | 33 min |
| Jul 1, 7:32 PM EDT | Special Marine Warning | AKQ | 88 min | |
| Jul 1, 7:42 PM EDT | Severe Thunderstorm Warning | AKQ | King and Queen, King William, New Kent | 48 min |
| Jul 1, 7:44 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 46 min |
Nearby
Flash Flood Warnings in Virginia, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.